Kansas, 2006Hail and Damaging Winds in Kansas, June 5, 2006
June 5, 2006 · NWS GLD · 4 events in 3 counties and zones
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 5, 1:40 PM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 5, 1:40 PM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
240 PM MDT MON JUN 5 2006
.DISCUSSION...
COMPLEX WEATHER SCENARIO TODAY WITH POSSIBLE SEVERE WEATHER TAKING
SHAPE. 12Z ANALYSIS INDICATES A S/WV TROF NEAR NRN MT WITH ITS SFC
REFLECTION OVR THE DAKOTAS. A FRONTAL BOUNDARY LIES FROM THE DAKOTAS
TO THE NE PANHANDLE THEN WESTWARD ACROSS NRN UT AND CO. CONVECTION
STILL ONGOING IN NORTH CENTRAL KS...TRIGGERED BY AN OUTFLOW BOUNDARY
IN ERN KS. SEVERE ACTIVITY HAS ALREADY BROKEN OUT IN NORTH CENTRAL
NE AS EVIDENT FROM LATEST RADAR IMAGERY. EXPECT MORE STORMS TO
INITIATE IN THE SAME RGN AND MOVE TO THE SOUTHEAST. ALTHOUGH SPEED
SHEAR IS NOT TOO IMPRESSIVE...SOUTHEASTERLY LLVL FLOW WITH NORTHWEST
FLOW ALOFT CAN HELP MAKE UP FOR THE LACK OF SPEED SHEAR. ALL IN ALL
THINGS ARE SHAPING UP TO BE A BUSY NIGHT PER SEVERE WATCH #437 IN
EFFECT UNTIL 8 PM MDT/9 PM CDT.
LINGERING ANVIL DEBRIS FROM TONIGHTS CONVECTION WL EXIT THE ERN PRTN
OF THE CWA TUE LEAVING PARTLY CLOUDY SKIES AS SFC HIGH BUILDS INTO
THE CENTRAL PLAINS. UPSLOPE GRADIENT WL KEEP TEMPS A LITTLE
COOLER...SO WL UNDERCUT GUIDANCE BY A FEW DEGREES WITH HIGHS
REACHING INTO THE UPPER 80S MOST PLACES. A SMALL AXIS OF
WAA/MOISTURE ADVECTION DEVELOPS OVER ERN CO WITH TIME HEIGHT
CROSS SECTIONS INDICATING WEAK LIFT. WL LEAVE SLIGHT CHANCE OF TRW
IN PRTNS OF ERN CO...ALTHOUGH COVERAGE WL BE ISOLATED AT BEST. SPC
DAY 2 OUTLOOK PLACES SLIGHT RISK TO THE WEST AND SOUTH OF CHEYENNE
AND KIT CARSON COUNTIES WHERE THE BETTER LIFT AND INSTABILITY COEXIST.
H5 RIDGE SHIFTS TO THE EAST WED. A WEAK VORT/SPEED MAX WL MOVE INTO
ERN CO ALONG THE PERIPHERY OF THIS RIDGE. SFC TEMPS WL WARM UP INTO
THE LOWER 90S AS SUGGESTED BY H85 TEMPS IN THE UPPER 20S CELSIUS.
ALTHOUGH SUBSIDENCE IS EVIDENT IN TIME HEIGHT CROSS SECTIONS OVER
WRN KS INITIALLY...A SFC LOW IN THE NRN HIGH PLAINS WL PROVIDE
ENOUGH LIFT TO TRIGGER A FEW TRA...MAINLY IN THE WRN HALF OF THE RGN
WHERE FORECAST SOUNDINGS INDICATE SUFFICENT LLVL INSTABILITY.
MEDIUM RANGE MODELS ARE IN BETTER AGREEMENT IN RESPECT TO FLATTENING
THE RIDGE BY THE END OF THE WEEK AS A SYSTEM MOVES OFF THE NW COAST.
DIFFERENCES LIE IN THE STRENGTH AND MOVEMENT OF THE APPROACHING
SYSTEM. THE GFS IS MUCH QUICKER...PLACING THE H5 LOW IN SRN
CANADA...NORTH OF THE DAKOTAS SAT EVENING WHILE THE ECMWF HOLDS IT
OVR NRN ID. THE GFS APPEARS TO BE OVERDOING THE TIMING OF THIS
SYSTEM...WITH ITS SFC REFLECTION OVR THE NE PANHANDLE BY 12Z THU. A
FRONTAL BOUNDARY WILL PUSH ACROSS THE AREA BY FRI. HELD ONTO THE
SLIGHT CHANCE OF TRW FOR CONTINUITY ALTHOUGH THE LLVL MOISTURE DOES
NOT LOOK TOO IMPRESSIVE. 12Z GFS RUN BRINGS THIS FRONT BACK NORTH AS
A WARM FRONT FRI...SUGGESTING WARMER TEMPS ALONG WITH A CHANCE OF
TRW. IN FACT...LATEST MEX GUIDANCE HINTS AT 100 DEGREE TEMPS FOR
GLD. FOR NOW BUMPED TEMPS UP A COUPLE OF DEGREES...BUT HELD OFF ON
INSERTING TEMPS THIS WARM ATTM. LOOKS LIKE AN UNSETTLED PATTERN WL
CONTINUE INTO THE NEXT WEEKEND... ALTHOUGH HELD OFF ON INSERTING ANY
POPS. HOWEVER IF MODEL TRENDS CONTINUE TO ADVERTISE THIS
PATTERN...LATER SHIFTS MAY NEED TO REVISIT ADDING POPS FOR SAT/SUN.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
CLK
Hazardous weather outlook, Jun 5, 9:10 AM MST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1010 AM MDT MON JUN 5 2006
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1110 AM CDT MON JUN 5 2006 /1010 AM MDT MON JUN 5 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
EARLY MORNING THUNDERSTORMS ALONG THE KANSAS AND NEBRASKA BORDER
PRODUCED AN OUTFLOW BOUNDARY THAT MOVED SOUTH INTO WESTERN KANSAS
AND EASTERN COLORADO DURING THE EARLY MORNING HOURS. EASTERLY WINDS
BEHIND THIS BOUNDARY WILL ALLOW LOW LEVEL MOISTURE TO REMAIN IN
PLACE ACROSS THE AREA TODAY. A COLD FRONT WILL APPROACH THE CENTRAL
HIGH PLAINS LATE IN THE DAY WITH SCATTERED THUNDERSTORMS REDEVELOPING
ACROSS THE TRI-STATE AREA. SOME OF THE THUNDERSTORMS COULD BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A TORNADO WILL ALSO BE
POSSIBLE...ESPECIALLY ALONG ANY LINGERING OUTFLOW BOUNDARIES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SERIES OF UPPER LEVEL STORM SYSTEMS WILL BRING A CHANCE OF
THUNDERSTORMS TO THE AREA FROM TUESDAY AFTERNOON THROUGH FRIDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
MCGUIRE
In the hours before
Special weather statement, Jun 5, 2:29 PM MST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
329 PM MDT MON JUN 5 2006
COZ090-052230-
YUMA COUNTY-
329 PM MDT MON JUN 5 2006
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 324 PM MDT(424 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A SEVERE THUNDERSTORM 22 MILES NORTHWEST OF BURDETT...OR
27 MILES NORTH OF AKRON...AND MOVING SOUTHEAST AT 15 MPH.
QUARTER SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN WESTERN YUMA COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE
READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
KILLINGSWORTH
Special weather statement, Jun 5, 4:01 PM MST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
501 PM MDT MON JUN 5 2006
COZ091-092-052330-
CHEYENNE COUNTY-KIT CARSON COUNTY-
501 PM MDT MON JUN 5 2006
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO 9 MILES NORTHEAST OF
ARICKAREE SCHOOL...OR 25 MILES SOUTHEAST OF AKRON...AND MOVING SOUTH
AT 30 MPH.
PEOPLE IN NORTHWESTERN CHEYENNE AND WESTERN KIT CARSON
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING
MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK
SHELTER IF SEVERE WEATHER THREATENS.
KILLINGSWORTH
Special weather statement, Jun 5, 4:03 PM MST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
503 PM MDT MON JUN 5 2006
NEZ079-052330-
DUNDY-
503 PM MDT MON JUN 5 2006
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...
AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF CHAMPION TO ALVIN...AND MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO
50 MPH ARE POSSIBLE AS THE STORMS MOVE ACROSS NORTHWESTERN AND
NORTHERN DUNDY COUNTY.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
THEDE
Special weather statement, Jun 5, 4:31 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
531 PM MDT MON JUN 5 2006
NEZ079-060000-
DUNDY-
531 PM MDT MON JUN 5 2006
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...
AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF CHAMPION TO 6 MILES NORTHEAST OF LAIRD...AND MOVING SOUTHEAST AT
20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
THEDE
Special weather statement, Jun 5, 5:03 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
603 PM MDT MON JUN 5 2006
KSZ001-002-NEZ079-080-060045-
CHEYENNE-DUNDY-HITCHCOCK-RAWLINS-
703 PM CDT MON JUN 5 2006
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS...CHEYENNE
COUNTY IN NORTHWEST KANSAS...DUNDY COUNTY IN SOUTHWEST NEBRASKA AND
HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
AT 559 PM MDT(659 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12
MILES SOUTH OF CHAMPION TO 9 MILES EAST OF HALE...AND MOVING
SOUTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
THEDE
Local storm report, Jun 5, 5:10 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
610 PM MDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 17 NNW SEIBERT 39.53N 102.99W
06/05/2006 E0.75 INCH KIT CARSON CO TRAINED SPOTTER
&&
SHOEMAKEThunderstorm Wind, Cheyenne
- When
- June 5, 5:25 PM MST
- Where
- Cheyenne County, 10 mi N of Bird City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.900, -101.533
3 inch diameter tree limbs snapped. Wind speeds estimated
Hail, Cheyenne
- When
- June 5, 5:30 PM MST
- Where
- Cheyenne County, 15 mi N of Bird City
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.967, -101.533
Thunderstorm Wind, Sherman
- When
- June 5, 5:55 PM MST
- Where
- Sherman County, Goodland
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.350, -101.717
Thunderstorm Wind, Wallace
- When
- June 5, 7:05 PM MST
- Where
- Wallace County, 9 mi SE of Sharon Spgs
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- COOP STATION
- Coordinates
- 38.783, -101.617
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 5 to 6, 2006$1.0 million · 2 in hail · 16 events
- Hail in Nebraska, June 5, 2006$70,000 · 4.25 in hail · 15 events
- Tornadoes and Hail in Minnesota, June 5, 2006F1 · 31 events
- Hail and Damaging Wind in Nebraska, June 5, 2006$60,000 · 1 in hail · 2 events
- Tornadoes and Hail in North Dakota, June 5, 2006F0 · 35 events
- Damaging Winds in Kansas, June 5, 2006$25,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Colorado, June 5, 20061.75 in hail · 16 events
- Flash Flood and Hail in North Carolina, June 5, 20061 injured · 0.75 in hail · 6 events
- Hail and Damaging Winds in Kansas, June 5 to 6, 20061 in hail · 14 events
- Hail and Damaging Winds in Kansas, June 5, 20061.25 in hail · 9 events
- Hail in North Carolina, June 5, 20060.88 in hail · 6 events
- Damaging Winds in Minnesota, June 5, 200655 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514034, 5514037, 5514035, 5514036.